Pauley Perrette: ‘NCIS’ Star HospitalizedBy: Kimberly Ripley - July 23, 2014
Pauley Perrette–best known as the quirky but lovable Abby Sciuto on the CBS hit show NCIS–wound up in the hospital for a rather bizarre reason. She suffered an allergic reaction to the hair dye she’s been using for quite some time now. Pauley has been dying her naturally blonde locks black for about twenty years, and something in that dye wreaked havoc on the actress.
Perrette said in a recent interview that she had been battling slight allergic issues with the hair dye for about a year. This apparently isn’t all that unusual, however, especially for people who regularly dye their hair black.
Pauley Perrette shared her hair color and allergic reaction woes via social media.
She started by sharing this gorgeous photo of herself with NCIS costar Michael Weatherly on the CBS TCA red carpet.
Next came this tweet full of rather frightening and serious information.
Jacob Offenberger is an allergist at Northridge Medical Center near L.A. He says there are warning signs of a hair dye allergy.
“If you have hair dye, and the next day or the day after you start to have itchiness and you start to see redness or [an] eczema-type of lesion, it is telling that you that you are having an allergic reaction to that dying. If you would do nothing, the next time you do the hair dye, it’s going to get worse,” he said.
Pauley Perrette had a similar experience about six months ago following a trip to the salon. She broke out in a bad rash all over her neck and her scalp, but she ignored the symptoms. This time, however, they were too severe to ignore, as the rash was much worse and there was considerable–and very dangerous–swelling involved.
Now the actress, who stars alongside Mark Harmon and Sean Murray–in addition to Michael Weatherly–on NICS, is considering other options in the pursuit of her black hair. Natural hair dye is one. Wigs are another.
Pauley Perrette is on a mission to make sure other people who use hair dye are aware of the symptoms of a hair dye allergy and that they seek medical attention–and stop using the dye–the minute that first symptom occurs.
Image via Wikimedia Commons